Birth Control??

Astoria - posted on 05/23/2011 ( 6 moms have responded )

21

6

3

I've had Mirena in for about 8 months and i am getting it taken out tomorrow..Im nervous because i havent decided what to take instead!

Any Suggestions?

6 Comments

View replies by

Rebecca - posted on 05/25/2011

83

10

3

im getting mirena put in in a couple weeks. im scared to get it put in though, after deciding on that birth control with my doctor i looked it up and read a bunch of bad things about it. how was it for you??

Momof1 - posted on 05/24/2011

528

0

17

Hi. This is a tough question. I have gotten pregnant twice on pills, but the first time I wasn't as accurate with taking them due to a shift in work scheduling, however I was on them 2.5 years or so before falling pregnant. The second time (which is now, although I might be miscarrying) :( was conceived on Micronor (the mini pill) which I was taking on time, however I was also supposed to stop taking it when I was done breastfeeding, but I continued to take it until my annual.

For my next birth control, I am thinking about Yaz (the pill). I was on depo for 3 years(?) and I didn't gain weight, but I did have mood swings. And yes, eventually you get to the point where you have no period, however for two summers in a row, I had my period for 2 to 3 weeks. Also, the reason I stopped taking it, was because my new doctor had said that being on Depo for 2 or more years could cause calcium deficiency, which is already a problem with women. I have thought about the Nuva Ring as well, but I hate, hate the weight gain side effect. I'm researched it and almost all the people I've read about complained of weight gain. Whereas with Yaz, most of the people said they didn't gain weight. Of course that all depends on where you find the information. I personally would never do Mirena, I've just heard too many horror stories about it.

Tina - posted on 05/24/2011

29

25

1

I love the Nuva Ring! I have been on it since After my first Pregnancy I dont have to worry about taking the pill everyday they also have the depo shot but, i was allergic to that so i went back on the nuve ring after my second pregnancy that we had planned.. I'm still on it and loving it

Jennifer - posted on 05/24/2011

1,431

1

298

Please discuss everything in detail with your doc before deciding. The depo shot does work for some really well. Me, on the other hand, am still suffering from just 1 shot I had almost 7 months ago! My side effects have been weight gain, non-stop bleeding for over 4 months, hair loss, cramping, back pain, and mood swings. Not every one experiences all of these or even any of these, but once you get the shot, it's there and you have to wait 6-12months for it to get out of your system. I never did find a birth control that was right for me, so I can't really help you. After my 4th child I had a tubal, so I don't need to worry about any of the others anymore.

Astoria - posted on 05/23/2011

21

6

3

Did the shot cause weight gain, or make it hard for you to lose weight? I was considering that but i heard alot of women say how it made them gain weight.

Kristina - posted on 05/23/2011

112

11

11

I really like the depo, I have been on and off of it for three years. I was on it for a year and then got off and had my daughter then got off and I just now got off so that my husband and I could try for a second child and then I was thinking about getting the mirena 10 yr in. I really liked the depo shot because I had no periods and LOVED that, I also never had any problems while taking it. Both of my sisters have alos been on it as well.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms